MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 6900PTFX
Medical Device Problem Codes Degraded (1153); Fluid/Blood Leak (1250); Gradient Increase (1270)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 02/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Edwards received information a patient with a 27mm 6900ptfx mitral valve implanted five (5) years, 11 months, underwent attempted valve-in-valve procedure due to stenosis.Two 26mm 9750tfx transcatheter valves were attempted to be implanted inside the 27mm surgical valve without success.Case was aborted.Re-do mitral valve replacement is being considered at a later date.
 
Additional Manufacturer Narrative
The device was not returned to edwards for evaluation as it remains implanted.Attempts to retrieve additional information is in process.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Event or Problem Description
Edwards received information a patient with a 27mm 6900ptfx mitral valve implanted five (5) years, 11 months, underwent attempted valve-in-valve procedure due to stenosis.Two 26mm 9750tfx transcatheter valves were attempted to be implanted inside the 27mm surgical valve without success.Case was aborted.The patient underwent successful valve-in-valve procedure after a 27mm 6900ptfx mitral valve implant duration of six (6) years, one (1) month.A 29mm 9600tfx was implanted inside the 27mm valve.
 
Additional Manufacturer Narrative
H10.Additional manufacturer narrative: added information to a1, a2, a3, b5, b7, d1, d4, h4, h6.The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient related contributing factors.Svd, a common reason for bioprosthesis explant or reoperation, encompasses multiple failure modes, including calcific and non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes, occurring singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, nonstructural dysfunction (nsvd) may also play a role in the development of valvular stenosis.The cause of the event cannot be determined; however, patient factors and progression of underlying valvular disease may have contributed to the event.
 
Event or Problem Description
Edwards received information a patient with a 27mm 6900ptfx mitral valve implanted six (6) years one (1) month, underwent attempted valve-in-valve procedure due to stenosis.Two 26mm 9750tfx transcatheter valves were attempted to be implanted inside the 27mm surgical valve without success.Case was aborted.Attempts to retrieve additional information was unsuccessful.
 
Event or Problem Description
Edwards received information a patient with a 27mm 6900ptfx mitral valve implanted for 2 years developed enterococcus faecalis endocarditis.(4) years, one (1) month later the patient underwent valve-in-valve procedure due to severe degenerative symptomatic mitral stenosis and regurgitation secondary to endocarditis.A 26mm s3 ultra transcatheter valve was implanted inside the 27mm valve.The patient tolerated the procedure well and was transferred to recovery room in stable condition.Per medical records, approximately 2 months earlier the patient had initially underwent attempted tmvr valve-in-valve procedure with a 29mm s3.However due to hostile septal anatomy the procedure was aborted.The patient presented with acute on chronic diastolic heart failure.The patient was then re-evaluated and decision was made to proceed with valve-in-valve using a 26 s3.
 
Additional Manufacturer Narrative
The cause of the event was most likely due to patient factors/conditions.Corrected data: based on the additional information obtained, this event is no longer considered reportable and this correction is being submitted.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
1 edwards way
irvine, CA 92614
9492502731
MDR Report Key13830724
Report Number2015691-2022-04518
Device Sequence Number13783632
Product Code DYE
UDI-Device Identifier00690103163629
UDI-Public(01)00690103163629(17)190621
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/21/2019
Device Model Number6900PTFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer05/03/2022
05/05/2022
07/08/2022
Initial Report FDA Received Date03/20/2022
Supplement Report FDA Received Date05/08/2022
05/31/2022
07/08/2022
Date Device Manufactured06/22/2015
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age76 YR
Patient SexFemale